Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 87, NWS Cleveland, OH

December 29, 2013

NWS Cleveland, OH issued this small craft advisory at Dec 29, 2013, 3:25 AM EST. It took effect at Dec 29, 2013, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2013, 3:25 AM EST (08:25 UTC)
In effect from
Dec 29, 2013, 7:00 PM EST
Expired
Dec 30, 2013, 10:18 AM EST
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WHUS71 KCLE 290825
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
325 AM EST SUN DEC 29 2013

LEZ145>149-291630-
/O.NEW.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
325 AM EST SUN DEC 29 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM EST MONDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL BECOME WEST TO NORTHWEST
  IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS
  WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH
  30 KNOTS AROUND MIDNIGHT. AS WINDS INCREASE WAVES WILL BUILD TO
  5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID MORNING ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
5 follow-up statements
040 
WHUS71 KCLE 291503
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 AM EST SUN DEC 29 2013

LEZ145>149-292315-
/O.CON.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1003 AM EST SUN DEC 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST MONDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST
  IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS
  WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH
  30 KNOTS AROUND MIDNIGHT. AS WINDS INCREASE...THE WAVES WILL
  BUILD TO 5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID
  MORNING ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
966 
WHUS71 KCLE 292042
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST SUN DEC 29 2013

LEZ145>149-300445-
/O.CON.KCLE.SC.Y.0087.131230T0000Z-131230T1400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
342 PM EST SUN DEC 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 9 AM EST MONDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST
  IN THE WAKE OF AN ARCTIC COLD FRONT THIS EVENING. WIND SPEEDS
  WILL INCREASE TO AT LEAST 15 TO 25 KNOTS AND MAY BRIEFLY REACH
  30 KNOTS BY MIDNIGHT. AS WINDS INCREASE...THE WAVES WILL BUILD
  TO 5 TO 7 FEET. WINDS AND WAVES WILL DECREASE BY MID MORNING ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
950 
WHUS71 KCLE 300255
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EST SUN DEC 29 2013

LEZ145>149-301100-
/O.CON.KCLE.SC.Y.0087.000000T0000Z-131230T1400Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
955 PM EST SUN DEC 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH
  TO 10 TO 20 KNOTS MONDAY MORNING. WAVES OF 5 TO 7 FEET WILL
  CONTINUE THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
350 
WHUS71 KCLE 301010
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EST MON DEC 30 2013

LEZ145>149-301500-
/O.EXT.KCLE.SC.Y.0087.000000T0000Z-131230T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
510 AM EST MON DEC 30 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE
  AND BACK TO THE WEST TODAY. WAVES OF 5 TO 7 FEET WILL DECREASE
  TO 1 TO 3 FEET. WINDS AND WAVES WILL INCREASE AGAIN ON TUESDAY
  AND A SMALL CRAFT ADVISORY MAY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
844 
WHUS71 KCLE 301518
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 AM EST MON DEC 30 2013

LEZ145>149-301630-
/O.CAN.KCLE.SC.Y.0087.000000T0000Z-131230T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1018 AM EST MON DEC 30 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

.WINDS AND WAVES...WINDS WILL CONTINUE TO DIMINISH TO 10 KNOTS OR
LESS LATER THIS AFTERNOON. THIS WILL ALLOW WAVES TO SUBSIDE TO 1
TO 3 FEET.

THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 11:31 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Dec 28, 11:31 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EST SAT DEC 28 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF COAST STATES TO
SOUTHERN NEW ENGLAND SUNDAY. ANOTHER LOW WILL MOVE EAST ACROSS
THE CENTRAL GREAT LAKES. A COLD FRONT TRAILING THE GREAT LAKES LOW
WILL DROP ACROSS THE AREA SUNDAY AFTERNOON. HIGH PRESSURE WILL
BUILD IN FOR MONDAY. ANOTHER LOW WILL MOVE ACROSS THE GREAT LAKES
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MAIN UPDATE TO THE FORECAST WILL BE TO RAISE THE MIN TEMPERATURES
PRIMARILY ALONG THE LAKESHORE COUNTIES WHERE THE WINDS WILL REMAIN
AROUND 8-10KT OVERNIGHT. THE TEMPERATURES WERE NOT ABLE TO COOL
BEFORE THE CLOUDS MOVED IN...SO THE ADDED INSULATION WITH SW FLOW
ONGOING OVERNIGHT SHOULD KEEP TEMPERATURES IN THE MID TO UPPER
30S...SOME AREAS MAY BOTTOM OUT AROUND 40. THE RAIN SHIELD REMAINS
SOUTH OF THE OHIO RIVER THIS EVENING. THE 00Z SOUNDINGS SHOW A
LARGE AMOUNT OF DRY AIR IN THE MID LEVELS THAT WILL TAKE SOME TIME
FOR THE AIRMASS TO TURN OVER TO SUPPORT MEASURABLE RAINFALL.
PRECIP TIMING CONTINUES TO INDICATE AROUND 11Z IN OUR FAR SOUTHERN
COUNTIES. LOOKING AT ALL LIQUID PRECIP.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
FOLLOWED NAM/SREF THROUGH THE NEAR TERM. SUNDAY MORNING EXPECT RAIN
WILL BE MOVING INTO THE AREA FROM THE SOUTH AS SURFACE LOW MOVES
UP THE EAST COAST DURING THE DAY. WILL HAVE CATEGORICAL POPS FAR
SOUTH AND EAST...CHANCE POPS KCLE-KMFD DOWN TO DRY FAR NORTHWEST.
HIGHS SHOULD MAKE THE 40S. EXPECT THE COLD FRONT IN DURING THE
AFTERNOON WITH ANY LEFTOVER RAIN CHANGING TO SNOW DURING THE
EVENING. WILL HAVE A SLIGHT CHANCE POPS TO COVER THIS AS MOISTURE
WILL BE QUITE LACKING BY THAT POINT. OVERNIGHT SUNDAY
NIGHT...850MB TEMPS DROP TO -14-16C BY 12Z MONDAY. EXPECT LAKE
EFFECT SNOW SHOWERS TO DEVELOP ACROSS THE SNOW BELT HOWEVER THE
AIRMASS WILL BE QUITE DRY AND THE ARCTIC AIR WILL BE SHALLOW WITH A
LOW INVERSION. THIS SHOULD LIMIT LAKE EFFECT POTENTIAL. WILL HAVE
LAKE EFFECT SNOW CONTINUING MONDAY NIGHT THRU TUESDAY NIGHT WITH
BEST CHANCE TUESDAY AS ADDITIONAL MOISTURE MOVES THROUGH THE AREA
WITH A LOW MOVING THRU THE CENTRAL LAKES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BLAST OF COLD ARCTIC AIR TO PRETTY MUCH DOMINATE THE WEATHER PATTERN
WEDNESDAY THROUGH FRIDAY.A WEAK WEATHER DISTURBANCE COULD BRING SOME
LIGHT SNOW LATE TUESDAY INTO WEDNESDAY WITH A LITTLE LAKE EFFECT
SNOW BEHIND IT ON WEDNESDAY. THE NEXT STORM SYSTEM IS PROJECTED TO
MOVE-UP THE EAST COAST WHICH MAY BRING SOME LAKE EFFECT SNOW
THURSDAY INTO FRIDAY.

TEMPERATURES WEDNESDAY AND THURSDAY SHOULD RANGE FROM THE UPPER
TEENS TO THE MIDDLE 20S. LOWS IN THE TEENS WILL BE COMMON WITH SOME
SINGLE DIGITS LIKELY IN THE USUAL COLD SPOTS. ON FRIDAY TEMPERATURES
JUST SLIGHTLY WARMER WITH HIGHS NEAR 30 AND LOWS NEAR 20.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE SYSTEM NEAR THE FLORIDA PANHANDLE FORECAST TO REACH
CAROLINAS BY DAYBREAK AND VIRGINIA COAST BY EARLY AFTERNOON. RAIN
SHIELD ALREADY NEAR THE OHIO RIVER AND SHOULD SPREAD ACROSS
EASTERN TAF SITES SUNDAY MORNING. EXPECT MVFR CONDITIONS WITH THE
RAIN AND IFR CIGS DEVELOPING SOUTHERN TAF SITES. LOW CONFIDENCE OF
TIMING OF IFR.

.OUTLOOK...MORE NON VFR SUNDAY EVENING IN -SN AS AN ARCTIC COLD
FRONT MOVES ACROSS THE AREA. NON VFR LIKELY FOR NE OHIO INTO NW
PA MONDAY AND TUESDAY IN LAKE EFFECT -SHSN.

&&

.MARINE...
WEAK HIGH PRESSURE SOUTH OF THE AREA WILL MOVE EAST TONIGHT AND
OFF THE ATLANTIC COAST. A LOW PRESSURE OVER THE NORTHERN PLAINS WILL
MOVE TO THE CENTRAL LAKES BY EARLY SUNDAY. A COLD FRONT WILL FOLLOW
THE LOW...DROPPING ACROSS THE AREA SUNDAY EVENING. WINDS AND WAVES
WILL INCREASE AS THE COLD ADVECTION INCREASES IN THE WAKE OF THE
FRONT. A SMALL CRAFT ADVISORY WILL BE NEEDED INTO AT LEAST MONDAY
MORNING.

HIGH PRESSURE WILL BUILD ACROSS THE LAKE MONDAY BEFORE ANOTHER LOW
MOVES ACROSS THE GREAT LAKES ON TUESDAY. AS THE LOW PASSES ON
TUESDAY WE WILL ONCE AGAIN SEE THE COLD ADVECTION INCREASE WITH
SMALL CRAFT ADVISORIES ONCE AGAIN NEEDED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...JAMISON/TK
SHORT TERM...TK
LONG TERM...BC
AVIATION...DJB
MARINE...BC
Hazardous weather outlook, Dec 28, 3:57 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EST SAT DEC 28 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
PAZ002-003-290900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
SOUTHERN ERIE-CRAWFORD PA-
357 AM EST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001-290900-
ASHTABULA LAKESHORE-NORTHERN ERIE-
357 AM EST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POSSIBILITY FOR SOME LAKE EFFECT SNOW THAT WILL
DEVELOP MONDAY AFTERNOON INTO TUESDAY MORNING. SOME ACCUMULATIONS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.